MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ROCHE 9180 ELECTROLYTE ANALYZER

ROCHE DIAGNOSTICS ROCHE 9180 ELECTROLYTE ANALYZER
Catalog Number 03157334001
Medical Device Problem Codes Product Quality Problem (1506); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the 9180 instrument is (b)(6).The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with the roche 9180 sodium electrode on a roche 9180 electrolyte analyzer.The sample was tested five times, resulting in the following sodium values: 139 mmol/l, 138 mmol/l, 138 mmol/l, 138 mmol/l, and 138 mmol/l.The sample was tested two additional times on a backup 9180 instrument, resulting in sodium values of 114 mmol/l with a data flag and 112 mmol/l with a data flag.These repeat values were appropriate for the patient's clinical condition.
 
Additional Manufacturer Narrative
The root cause of the issue was related to a reference electrode manufactured by diamond diagnostics (dd ref electrode) used with the 9180 electrolyte analyzer.The reference electrode used (dd ref electrode) is covered by a roche initiated recall.Customers using the dd ref electrode were instructed to immediately stop using sodium (na) results from their 9180 analyzer.The affected reference electrode was not distributed in the united states.Customers in the united states use roche reference electrode and reference electrode housing.No further action is needed for customers in the united states.Medwatch fields d1, d2, d4, g1, and g4 have been updated.

Brand Name
ROCHE 9180 ELECTROLYTE ANALYZER
Common Device Name
ELECTROLYTE ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE INSTRUMENT CENTER AG TEGIMENTA
forrenstrasse
rotkreuz 6343
SZ   6343
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250-0457
MDR Report Key23512178
Report Number1823260-2025-04568
Device Sequence Number13167272
Product Code JFP
UDI-Device Identifier04015630031832
UDI-Public04015630031832
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K961458
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03157334001
Device Lot Number2506106 192
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer11/11/2025
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date12/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown